Differential and Integral Equations

On the stability of steady size-distributions for a cell-growth process with dispersion

Ronald Begg, Graeme C. Wake, and David J. N. Wall

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The model discussed in this paper describes the evolution of the size-distribution of a population of cells in time. It is assumed that there is a degree of stochasticity in the growth process of each individual cell in the population. This manifests itself as a dispersion term in the differential equation for the evolution of the size-distribution of the overall population. We study the stability of the Steady Size-Distributions (SSDs) of the model (the spatial components of separable solutions) and show that given a set of parameters where an SSD exists, it is unique and globally asymptotically stable.

Article information

Differential Integral Equations, Volume 21, Number 1-2 (2008), 1-24.

First available in Project Euclid: 20 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 92C17: Cell movement (chemotaxis, etc.)
Secondary: 35B35: Stability 35Q92: PDEs in connection with biology and other natural sciences


Begg, Ronald; Wall, David J. N.; Wake, Graeme C. On the stability of steady size-distributions for a cell-growth process with dispersion. Differential Integral Equations 21 (2008), no. 1-2, 1--24. https://projecteuclid.org/euclid.die/1356039056

Export citation